Download this article
 Download this article For screen
For printing
Recent Issues
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
Volume 7, Issue 4
Volume 7, Issue 3
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 3
Volume 6, Issue 2
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 2379-1691 (e-only)
ISSN: 2379-1683 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The fundamental theorem of localizing invariants

Victor Saunier

Vol. 8 (2023), No. 4, 609–643

We prove a generalization of the fundamental theorem of algebraic K-theory for Verdier-localizing functors by extending the proof for algebraic K-theory of spaces to the realm of stable -categories. The formula behaves much better for Karoubi-localizing functors, the Verdier-localizing invariants which are additionally invariant under idempotent completion.

This general fundamental theorem specializes to new formulas in the context of nonconnective K-theory, topological Hochschild homology and topological cyclic homology as well as connective K-theory of stable -categories, and generalizes several known formulas for algebraic K-theory of spaces or connective K-theory of ordinary rings, ring spectra, schemes and 𝕊-algebras.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

$K$-theory, Bass–Heller–Swan, localizing invariant, THH, stable infinity-category
Mathematical Subject Classification
Primary: 19D35
Secondary: 18F25, 19D10
Received: 18 April 2023
Revised: 5 October 2023
Accepted: 1 November 2023
Published: 6 December 2023
Victor Saunier
Laboratoire Analyse, Géométrie et Applications
CNRS - Université Sorbonne Paris Nord
99 avenue Jean Baptiste Clément
93430 Villetaneuse